Volume 1, issue 1 (1997)

Download this article
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Canonical decompositions of 3–manifolds

Walter D Neumann and Gadde A Swarup

Geometry & Topology 1 (1997) 21–40
Bibliography
1 D Eisenbud, W Neumann, Three-dimensional link theory and invariants of plane curve singularities, Annals of Mathematics Studies 110, Princeton University Press (1985) MR817982
2 M Freedman, J Hass, P Scott, Least area incompressible surfaces in 3–manifolds, Invent. Math. 71 (1983) 609 MR695910
3 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, Mem. Amer. Math. Soc. 21 (1979) MR539411
4 W Jaco, Lectures on three-manifold topology, CBMS Regional Conference Series in Mathematics 43, American Mathematical Society (1980)
5 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, Lecture Notes in Mathematics 761, Springer (1979) MR551744
6 B Leeb, P Scott, A geometric characteristic splitting in all dimensions, Comment. Math. Helv. 75 (2000) 201 MR1774701
7 P Scott, Strong annulus and torus theorems and the enclosing property of characteristic submanifolds of 3–manifolds, Quart. J. Math. Oxford Ser. $(2)$ 35 (1984) 485 MR767777
8 G A Swarup, On incompressible surfaces in the complements of knots, J. Indian Math. Soc. $($N.S.$)$ 37 (1973) MR0362315
9 F Waldhausen, On irreducible 3–manifolds which are sufficiently large, Ann. of Math. $(2)$ 87 (1968) 56 MR0224099
10 F Waldhausen, Gruppen mit Zentrum und $3$-dimensionale Mannigfaltigkeiten, Topology 6 (1967) 505 MR0236930
11 F Waldhausen, On the determination of some 3–manifolds by their fundamental groups alone, from: "Proc. of International Symposium in Topology, Hercy-Novi, Yugoslavia, 1968", Beograd (1969) 331
12 F Waldhausen, Recent results on sufficiently large 3–manifolds, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, CA, 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 21 MR520520